Fulminant flecainide intoxication in an adolescent: cardiogenic shock requiring VA-ECMO support.
Аннотация
We describe the case of a previously healthy adolescent female who presented with chest discomfort and near-syncope, accompanied by trifascicular block and hypotension. Her clinical condition rapidly progressed to cardiogenic shock with neurological impairment. Despite multiple attempts, transvenous pacing failed to achieve consistent ventricular capture. Flecainide intoxication was subsequently confirmed through toxicological analysis. The patient was managed with invasive ventilation, veno-arterial extracorporeal membrane oxygenation (VA-ECMO), sodium bicarbonate and intravenous lipid emulsion therapy, resulting in full neurological and cardiac recovery following a prolonged intensive care unit stay. Flecainide overdose is rare but associated with high mortality due to profound conduction abnormalities and shock. Early recognition and timely escalation to advanced mechanical circulatory support, including VA-ECMO, are critical for survival.Learning points. Prompt identification and advanced haemodynamic support are lifesaving in severe flecainide intoxication, clinicians should consider VA-ECMO early in refractory cases.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.